Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 387, NWS Jackson, MS

June 2, 2001Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2001, 1:52 PM CDT for Holmes County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 2, 2001, 1:52 PM CDT (18:52 UTC)
Expired
Jun 2, 2001, 2:15 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Holmes County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 021853
SVRJAN

MSC051-021915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT SAT JUN 2 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 215 PM CDT

* AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM OVER HOLMES COUNTY...ABOUT 7 MILES NORTHEAST 
OF TCHULA. THIS STORM IS MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR LEXINGTON BY 2 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3323 8985 3333 9011 3322 9022 3304 8994

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:50 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 2, 11:50 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...SECOND UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT SAT JUN 2 2001

FRONTAL BOUNDARY HAS BACK NORTH A BIT LAST FEW HRS PER MSAS WITH SCATTERED
CONVECTION STILL MOVING EAST ACROSS EXTREME NRN TIER ZONES ALONG A
BOUNDARY NOW OUT AHEAD OF THE MAIN COLD FRONT OVER CENTRAL AR INTO W
TN. CLOUDS BECOMING MORE DISPERSED OVER NW ZONES WHICH SHOULD HELP
KEEP THE ATMOSPHERE VERY UNSTABLE (2000-4000 J/KG) PER LAPS
SOUNDINGS IN THAT AREA WITH 500 MB BAROCLINIC ZONE JUST TO THE
NORTH...THUS WILL LEAVE ISOLATED SEVERE IN ZONES AS SHEAR IS
FAIRLY WEAK. ADJUSTING NW ZONES FOR CLOUDS AND TEMPS...BUT WILL
LEAVE SCATTERED POPS IN WITH MOISTURE/INSTABILITY IN PLACE AND
MOISTURE CONVERGENCE INCREASING AHEAD OF FRONTAL BOUNDARY JUST TO
THE NW OF THE MS DELTA REGION. NO OTHER CHANGES ANTICIPATED.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
05/

In the hours before

Special weather statement, Jun 2, 10:16 AM CDT, 3 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CDT SAT JUN 02 2001

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND SOUTHERN
MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE
MAINLY ALONG AND NORTH OF A CROSSETT ARKANSAS...YAZOO CITY TO MACON
LINE. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT FROM ANY
SEVERE STORMS THAT DO DEVELOP.

AN APPROACHING COLD FRONT...COMBINED WITH AN EASTWARD MOVING UPPER
LEVEL DISTURBANCE...WILL ENHANCE THE DEVELOPMENT OF THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. THE FRONT WILL PROVIDE A FOCUSING
MECHANISM  AT THE SURFACE FOR THUNDERSTORMS...AND WITH DAYTIME
HEATING...ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN
PLACE...STORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS. SEVERE
STORMS SHOULD REMAIN ISOLATED IN NATURE...AS THE BEST ENERGY FROM
THE UPPER LEVEL DISTURBANCE WILL BE ALONG THE MISSISSIPPI/TENNESSEE
BORDER.

ELSEWHERE...THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND LAST
INTO THE EVENING HOURS. DAYTIME HEATING AND A MARGINALLY UNSTABLE
AIRMASS WILL ALLOW STORMS TO DEVELOP...BUT WITH A LACK OF UPPER
LEVEL SUPPORT...OR A SPECIFIC BOUNDARY TO FOCUS UPON AT THE SURFACE...
SEVERE STORMS ARE NOT ANTICIPATED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:22 PM CDTSevere Thunderstorm WarningJANHolmes23 min
Jun 2, 2:43 PM CDTSevere Thunderstorm WarningJANHolmes32 min
Jun 2, 3:01 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo44 min
Jun 2, 3:14 PM CDTSevere Thunderstorm WarningJANHolmes16 min
Jun 2, 3:53 PM CDTSevere Thunderstorm WarningJANHolmes22 min
Jun 2, 4:25 PM CDTSevere Thunderstorm WarningJANOktibbeha35 min
Jun 2, 4:30 PM CDTSevere Thunderstorm WarningJANWinston45 min
Jun 2, 4:45 PM CDTSevere Thunderstorm WarningJANMadison45 min
Jun 2, 4:57 PM CDTTornado WarningJANNoxubee, Winston48 min
Jun 2, 5:44 PM CDTSevere Thunderstorm WarningJANWebster31 min
Jun 2, 5:47 PM CDTSevere Thunderstorm WarningJANMadison28 min
Jun 2, 6:14 PM CDTSevere Thunderstorm WarningJANMadison31 min
Jun 2, 6:30 PM CDTSevere Thunderstorm WarningJANClay30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.